MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during a peripheral a ik device was used.The sheath was flushed and the water seemed to come out of numerous holes.The device was not used on the patient.A second device was used to complete the case.There were no patient issues.Additional information was received on 6/14/18: it was reported that saline shot out the sides of the sheath.No other damages were found on the device.There was no blood loss due to this event.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and to provide the completed investigation results.One 7fr ik precision sheath was received for product evaluation.The sheath was received with the dilator.The returned components were subjected to visual analysis.There were no gross anomalies noted with the sheath.The dilator was examined and there was damage at the distal tip of the dilator.Microscopy confirmed the dilator tip had damage and the tip was partially occluded.To check for damage to the valve, the crosscut valve was dissected from the sheath.The top and bottom side of the valve were inspected.There were no anomalies noted with the valve.The inner lumen of the hub was inspected to see if any anomalies such as the kaburi effect or folding of the sheath over the caulking pin, were present.No anomalies were noted with the inner lumen of the hub.The complaint could be confirmed for dilator tip damage.Based on the tip damage, the dilator appears to have come into contact with a hard surface such as an operating table.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7635662
Report Number1118880-2018-00060
Device Sequence Number1186986
Product Code DYB
UDI-Device Identifier00389701010793
UDI-Public00389701010793
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number70-7160
Device Lot NumberWD14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1